Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 139, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2012, 9:01 PM CDT for Webb County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 4, 2012, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 189 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2249 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
517 WUUS54 KCRP 050201 SVRCRP TXC479-050245- /O.NEW.KCRP.SV.W.0139.120605T0201Z-120605T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 901 PM CDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 945 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOTINES...OR 18 MILES SOUTHWEST OF ENCINAL...AND DRIFTING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BOTINES... UNITEC INDUSTRIAL PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2759 9943 2769 9968 2792 9953 2784 9934 TIME...MOT...LOC 0201Z 024DEG 4KT 2780 9947 $$ GW
2 follow-up statements
290 WWUS54 KCRP 050225 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 925 PM CDT MON JUN 4 2012 TXC479-050245- /O.CON.KCRP.SV.W.0139.000000T0000Z-120605T0245Z/ WEBB- 925 PM CDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL WEBB COUNTY... AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNITEC INDUSTRIAL PARK...OR 13 MILES NORTH OF LAREDO...MOVING SOUTHWEST AT 10 MPH. THIS STORM COULD MOVE INTO THE CITY OF LAREDO AFTER 940 PM. * LOCATIONS IMPACTED INCLUDE... ORVIL... RANCHOS PENITAS WEST... LAT...LON 2759 9943 2769 9968 2792 9953 2784 9934 TIME...MOT...LOC 0225Z 059DEG 7KT 2772 9953 $$ GW
019 WWUS54 KCRP 050244 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 944 PM CDT MON JUN 4 2012 TXC479-050252- /O.EXP.KCRP.SV.W.0139.000000T0000Z-120605T0245Z/ WEBB- 944 PM CDT MON JUN 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBB COUNTY WILL EXPIRE AT 945 PM CDT... AT 940 PM...WEATHER SERVICE RADAR IS SHOWING THE STORM WEAKENING AS IT MOVES JUST WEST OF THE CITY OF LAREDO. HOWEVER...THIS STORM HAS HAD A HISTORY OF WEAKENING THEN STRENGTHENING...SO ANOTHER WARNING MAY HAVE TO BE ISSUED. AT THIS TIME...IT APPEARS THAT THE STORM COULD PRODUCE PENNY SIZED HAIL ALONG WITH WINDS AROUND 50 MPH. VERY HEAVY RAINFALL IS ALSO EXPECTED...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES POSSIBLE. STAY TUNED TO WEATHER RADIO FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 2759 9943 2769 9968 2792 9953 2784 9934 TIME...MOT...LOC 0242Z 059DEG 7KT 2767 9957 $$ GW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:37 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 6:37 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 PM CDT MON JUN 4 2012 .DISCUSSION...SEE 00Z AVIATION DISCUSSION. && .AVIATION...CONVECTION OVER MEXICO AND CONTINUED SURFACE FORCING WILL REQUIRE A 2 HOUR TEMPO TSRA AT KLRD...WITH GUSTS UP TO 35 KNOTS IF STORMS STRONG ENOUGH. OTHERWISE...WITH DECREASING WINDS AND INCREASING MOISTURE...SHOULD SEE MORE CLOUDS THROUGH THE TAF PERIOD. AM EXPECTING MVFR CONDITIONS TO DEVELOP AOA 06Z KCRP AND KALI...AND KLRD AND KVCT A FEW HOURS AFTER THAT. SOME MID/HIGH CLOUDS FROM CONVECTION NEAR THE RIO GRANDE WILL DELAY MVFR CONDITIONS SOME. COULD ALSO SEE SOME LIGHT MVFR BR AT KALI AND KVCT (HAVE TEMPOS). ALSO...COULD HAVE SOME SHOWERS IN THE GULFMEX WHICH COULD DRIFT INTO EITHER KCRP OR KVCT AREA BUT FOR NOW WILL HOLD OFF (CONFIDENCE LOW). VFR CONDITIONS (WITH MOSTLY CLOUDY SKIES) WILL PREVAIL AT THE TERMINALS AOA 15Z...WITH PARTLY CLOUDY CONDTIONS DEVELOPING MOST AREAS DURING THE AFTERNOON. EXPECTING WINDS TO BE LESS ON TUESDAY...WITH MAINLY SE WINDS AND LESS THAN 11 KNOTS EXCEPT AFTER SEA-BREEZE MOVES ACROSS WHERE WINDS MAY BE A TAD GUSTY BUT GUSTS LESS THAN 25 KNOTS EXPECTED. CONVECTION OUT WEST MAY BE ENOUGH TO WARRANT A VCTS THERE TOMORROW AFTERNOON AOA 21Z. && .PREV DISCUSSION... /ISSUED 322 PM CDT MON JUN 4 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A STRENGTHENING LOW LEVEL JET WILL CONTINUE TO POOL IN MOISTURE ACROSS THE AREA... ESPECIALLY ALONG THE RIO GRANDE. THE UPPER LEVEL LOW ADVERTISED THROUGH PREVIOUS AFDS STILL LINGERS ALOFT...STRETCHED ACROSS NORTHEAST MEXICO AND WESTERN TEXAS. THE NORTHEASTERLY FLOW ALOFT WILL CONTINUE TO ALLOW FOR THUNDERSTORM ACTIVITY OFF OF THE SIERRA MADRE WITH CURRENT AFTERNOON RADAR OBSERVATIONS SHOWING ONGOING CONVECTION. WITH AREAS OF INCREASED MOISTURE CONVERGENCE AND DECENT LAPSE RATES FARTHER EAST THAN PREVIOUS DAYS...ALONG WITH CAPE VALUES PROGGED OVER 2000 J/KG...CONVECTION SHOULD CONTINUE TO DEVELOP CLOSER WITH A BETTER CHANCE TO AFFECT THE FAR WESTERN BRUSH COUNTRY. SHEARING IS LACKING...SO AM THINKING THAT MOST THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE CRITERIA... HOWEVER AN ISOLATED THUNDERSTORM OR TWO MAY BRIEFLY DEVELOP BEFORE THE LOSS OF DAYTIME HEATING. OVERNIGHT...MOISTURE VALUES INCREASE OVER THE CENTRAL TEXAS COASTAL WATERS WITH PWATS AROUND 1.5 OR GREATER. DECENT 0-1KM LAPSE RATES OVER THE WATERS COMBINED WITH LITTLE TO NO CIN WILL LEAD TO STREAMER SHOWER ACTIVITY...WITH SHOWERS SLOWLY MOVING INLAND AS THE MORNING PROGRESSES. MENTIONED THUNDER BY THE LATE MORNING DUE TO HEATING COMBINED WITH THE POSITIONING OF THE UPPER LOW OVER THE AREA. THUNDERSTORMS REMAIN A POSSIBILITY IN THE AFTERNOON ALONG THE SEABREEZE. CONCERNS FOLLOW WITH THUNDER ACTIVITY DEVELOPING FARTHER NORTH OF THE CWA LATE IN THE AFTERNOON/EVENING MOVING SOUTHWARD. CURRENTLY...BEST DIFFLUENT FLOW ALOFT TO SUSTAIN CONVECTION REMAINS WELL NORTH OF THE AREA. HOWEVER...IF STORMS DO MOVE FAR SOUTH ENOUGH TO INTERACT WITH THE MOISTURE CONVERGENCE ALONG THE SEABREEZE...THUNDERSTORMS MAY APPROACH THE NORTHWESTERN CWA. AS FOR NOW...THINKING TIMING MAY BE OFF SO WILL KEEP ONLY SILENT POPS FOR THE NORTHERN AREAS...WITH CONTINUED MENTION OF THUNDER FOR FAR WESTERN WEBB FOR STORMS MOVING OUT OF MEXICO. THERE WILL BE ANOTHER ROUND OF STREAMER SHOWERS FOR TUESDAY NIGHT. AS FOR TEMPERATURES...WILL CONTINUE TO REMAIN ON THE WARM SIDE OF GUIDANCE. LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS ARE TRENDING WETTER IN THE EXTENDED FORECAST...ESPECIALLY THURSDAY THROUGH SATURDAY ACROSS SOUTH TEXAS. THE GFS/ECMWF/CANADIAN AND ENSEMBLE MEMBERS ARE IN RELATIVE GOOD AGREEMENT OF AN UPPER LEVEL LOW DEVELOPING ACROSS NORTHWEST TEXAS TUESDAY INTO WEDNESDAY...BENEATH THE CENTRAL CONUS RIDGE. THE UPPER LEVEL RIDGE BUILDS ACROSS FAR WEST TEXAS AND NEW MEXICO...SUCH THAT THE UPPER LEVEL LOW SLOWLY DRIFTS SOUTHEAST AROUND THE PERIPHERY OF THE RIDGE...EVENTUALLY MOVING OVER SOUTH-CENTRAL AND SOUTH TEXAS DURING THE FRIDAY AND SATURDAY TIME FRAME. AHEAD OF THE SYSTEM SFC-700MB FLOW WEAKENS AND TURNS EAST WITH SIGNIFICANT COOLING IN THE 850-700MB LAYER. GRADUAL MOISTENING TAKES PLACE...WITH PWATS REACHING 135% OF NORMAL BY FRIDAY. WITH WEAKNESS ALOFT DRIFTING TOWARDS THE REGION THIS SPELLS BETTER CHANCES FOR SCATTERED TYPE PRECIPITATION ACROSS MUCH OF SOUTH TEXAS BEGINNING POSSIBLY AS EARLY AS THURSDAY...BUT MORE SO FRIDAY INTO SATURDAY. THE UPPER LEVEL LOW IS FORECAST TO SLOWLY KICK NORTHEAST TOWARDS LOUISIANA SUNDAY INTO MONDAY...WITH A GRADUAL DECREASE IN POP CHANCES THEN EXPECTED ACROSS SOUTH TEXAS. HAVE RAISED POPS THURSDAY THROUGH SATURDAY INTO THE CHANCE/SCATTERED CATEGORY ACROSS MUCH OF THE AREA. QPF AMOUNTS LIKELY TO HIGHEST DURING THE FRIDAY-SATURDAY TIME PERIODS. THE 12Z CANADIAN IS MOST BULLISH SHOWING MUCH OF THE AREA GETTING 2 TO 4 INCHES. 12Z GFS AND ECMWF INDICATING BETWEEN 1/2 TO 2 INCHES. SHOULD MODEL TRENDS CONTINUE... POPS MAY LIKELY GO MUCH HIGHER IN FUTURE FORECASTS. TEMPS...SHOWED GRADUAL DECREASING TREND IN HIGHS THU-SAT...THEN WARMING AGAIN SUN-MON. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 91 75 92 74 / 10 20 10 20 10 VICTORIA 75 93 73 95 73 / 10 20 20 20 10 LAREDO 77 101 77 102 76 / 20 10 10 20 20 ALICE 75 95 73 97 73 / 10 20 10 20 10 ROCKPORT 79 89 78 89 78 / 10 20 20 20 20 COTULLA 75 98 74 98 73 / 20 10 10 20 20 KINGSVILLE 75 94 76 95 74 / 10 20 10 20 10 NAVY CORPUS 79 90 77 90 77 / 10 20 20 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM/AVIATION RH/79...LONG TERM
Hazardous weather outlook, Jun 4, 6:29 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 PM CDT MON JUN 4 2012 TXZ229-239-052330- LA SALLE-WEBB- 629 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEBB AND LA SALLE COUNTIES. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEBB AND LA SALLE COUNTIES THIS EVENING. ANY STORMS THAT OCCUR MAY BRIEFLY BECOME STRONG WITH SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES OF THUNDERSTORMS WILL INCREASE THROUGH THE WEEK WITH THE LATTER HALF OF THE WEEK HAVING THE GREATEST CHANCES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-TXZ230>234-240>247-052330- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 629 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES OF THUNDERSTORMS WILL INCREASE THROUGH THE WEEK WITH THE LATTER HALF OF THE WEEK HAVING THE GREATEST CHANCES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS WEEK AS TROPICAL MOISTURE INCREASES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 4, 4:56 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 456 PM CDT MON JUN 4 2012 TXZ239-042300- WEBB- 456 PM CDT MON JUN 4 2012 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF CHUPADERA RANCH AIRPORT TO 13 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF EL INDIO TO 37 MILES SOUTH OF CARRIZO SPRINGS...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. GW
Special weather statement, Jun 4, 5:56 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 PM CDT MON JUN 4 2012 TXZ239-042345- WEBB- 556 PM CDT MON JUN 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR 38 MILES SOUTH OF CARRIZO SPRINGS...DRIFTING SOUTHWEST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS EXPECTED TO REMAIN AWAY FROM THE CITY OF LAREDO. GW
Special weather statement, Jun 4, 8:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 854 PM CDT MON JUN 4 2012 TXZ239-050300- WEBB- 854 PM CDT MON JUN 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAS TIENDAS...OR 20 MILES SOUTHWEST OF ENCINAL...DRIFTING SOUTHEAST AT 5 MPH. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:35 PM CDT | Areal Flood Advisory | CRP | Webb | 55 min |
| Jun 4, 10:27 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 5, 5:59 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.